PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2012 | 10 | 5 | 1627-1654
Tytuł artykułu

The degenerate C. Neumann system I: symmetry reduction and convexity

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
The C. Neumann system describes a particle on the sphere S n under the influence of a potential that is a quadratic form. We study the case that the quadratic form has ℓ +1 distinct eigenvalues with multiplicity. Each group of m σ equal eigenvalues gives rise to an O(m σ)-symmetry in configuration space. The combined symmetry group G is a direct product of ℓ + 1 such factors, and its cotangent lift has an Ad*-equivariant momentum mapping. Regular reduction leads to the Rosochatius system on S ℓ, which has the same form as the Neumann system albeit for an additional effective potential. To understand how the reduced systems fit together we use singular reduction to construct an embedding of the reduced Poisson space T*S n/G into ℝ3ℓ+3. The global geometry is described, in particular the bundle structure that appears as a result of the superintegrability of the system. We show how the reduced Neumann system separates in elliptical-spherical co-ordinates. We derive the action variables and frequencies as complete hyperelliptic integrals of genus ℓ. Finally we prove a convexity result for the image of the Casimir mapping restricted to the energy surface.
Twórcy
Bibliografia
  • [1] Bates L., Zou M., Degeneration of Hamiltonian monodromy cycles, Nonlinearity, 1993, 6(2), 313–335 http://dx.doi.org/10.1088/0951-7715/6/2/009
  • [2] Cushman R.H., Bates L.M., Global Aspects of Classical Integrable Systems, Birkhäuser, Basel, 1997 http://dx.doi.org/10.1007/978-3-0348-8891-2
  • [3] Davison C.M., Dullin H.R., Geodesic flow on three dimensional ellipsoids with equal semi-axes, Regul. Chaotic Dyn., 2007, 12(2), 172–197 http://dx.doi.org/10.1134/S1560354707020050
  • [4] Davison C.M., Dullin H.R., Bolsinov A.V., Geodesics on the ellipsoid and monodromy, J. Geom. Phys., 2007, 57(12), 2437–2454 http://dx.doi.org/10.1016/j.geomphys.2007.07.006
  • [5] Devaney R.L., Transversal homoclinic orbits in an integrable system, Amer. J. Math., 1978, 100(3), 631–642 http://dx.doi.org/10.2307/2373844
  • [6] Dullin H.R., Richter P.H., Veselov A.P., Waalkens H., Actions of the Neumann systems via Picard-Fuchs equations, Phys. D, 2001, 155(3–4), 159–183 http://dx.doi.org/10.1016/S0167-2789(01)00257-3
  • [7] Efstathiou K., Metamorphoses of Hamiltonian Systems with Symmetries, Lecture Notes in Math., 1864, Springer, Berlin, 2005
  • [8] Evans N.W., Superintegrability in classical mechanics, Phys. Rev. A, 1990, 41(10), 5666–5676 http://dx.doi.org/10.1103/PhysRevA.41.5666
  • [9] Fassò F., The Euler-Poinsot top: a non-commutatively integrable system without global action-angle coordinates, Z. Angew. Math. Phys., 1996, 47(6), 953–976 http://dx.doi.org/10.1007/BF00920045
  • [10] Fassò F., Superintegrable Hamiltonian systems: geometry and perturbations, In: Symmetry and Perturbation Theory, Cala Gonone, June, 2004, Acta Appl. Math., 2005, 87(1–3), 93–121
  • [11] Kibler M., Winternitz P., Periodicity and quasi-periodicity for super-integrable Hamiltonian systems, Phys. Lett. A, 1990, 147(7), 338–342 http://dx.doi.org/10.1016/0375-9601(90)90549-4
  • [12] Klein F., Sommerfeld A., Über die Theorie des Kreisels I-IV, Teubner, Leipzig, 1897, 1898, 1903, 1910
  • [13] Knörrer H., Geodesics on quadrics and a mechanical problem of C. Neumann, J. Reine Angew. Math., 1982, 334, 69–78
  • [14] Knörrer H., Singular fibres of the momentum mapping for integrable Hamiltonian systems, J. Reine Angew. Math., 1985, 355, 67–107
  • [15] Liu Z., A note on the C. Neumann problem, Acta Math. Appl. Sinica (English Ser.), 1992, 8(1), 1–5 http://dx.doi.org/10.1007/BF02006067
  • [16] Macfarlane A.J., The quantum Neumann model with the potential of Rosochatius, Nuclear Phys. B, 1992, 386(2), 453–467 http://dx.doi.org/10.1016/0550-3213(92)90573-T
  • [17] Marsden J.E., Ratiu T.S., Introduction to Mechanics and Symmetry, Texts Appl. Math., 17, Springer, New York, 1994
  • [18] Marsden J., Weinstein A., Reduction of symplectic manifolds with symmetry, Rep. Mathematical Phys., 1974, 5(1), 121–130 http://dx.doi.org/10.1016/0034-4877(74)90021-4
  • [19] Miščenko A.S., Fomenko A.T., A generalized Liouville method for the integration of Hamiltonian systems, Funct. Anal. Appl., 1978, 12(2), 113–121 http://dx.doi.org/10.1007/BF01076254
  • [20] Moser J., Various aspects of integrable Hamiltonian systems, In: Dynamical Systems, Bressanone, June 19–27, 1978, Progr. Math., 8, 1980, Birkhäuser, Boston, 233–289
  • [21] Moser J., Geometry of quadrics and spectral theory, In: The Chern Symposium 1979, Berkeley, June, 1979, Springer, New York-Berlin, 1980, 147–188 http://dx.doi.org/10.1007/978-1-4613-8109-9_7
  • [22] Moser J., Integrable Hamiltonian Systems and Spectral Theory, Lezioni Fermiane, Scuola Normale Superiore, Pisa, 1983
  • [23] Nekhoroshev N.N., Action-angle variables and their generalizations, Trans. Moscow Math. Soc., 1974, 26, 180–198
  • [24] Neumann C., De problemate quodam mechanico, quod ad primam integralium ultraellipticorum classem revocatur, J. Reine Angew. Math., 1859, 56, 46–63 http://dx.doi.org/10.1515/crll.1859.56.46
  • [25] Raţiu T., The C. Neumann problem as a completely integrable system on an adjoint orbit, Trans. Amer. Math. Soc., 1981, 264(2), 321–329
  • [26] Rosochatius E., Über Bewegungen eines Punktes, Inaugural Dissertation, Unger, Göttingen, 1877
  • [27] Sjamaar R., Convexity properties of the moment mapping re-examined, Adv. Math., 1998, 138(1), 46–91 http://dx.doi.org/10.1006/aima.1998.1739
  • [28] Veselov A.P., Two remarks about the connection of Jacobi and Neumann integrable systems, Math. Z., 1994, 216(3), 337–345 http://dx.doi.org/10.1007/BF02572325
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_2478_s11533-012-0085-8
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.